Blockers for Simple Hamiltonian Paths in Convex Geometric Graphs of Odd Order

  • Chaya KellerEmail author
  • Micha A. Perles


Let G be a complete convex geometric graph, and let \({\mathcal {F}}\) be a family of subgraphs of G. A blocker for \({\mathcal {F}}\) is a set of edges, of smallest possible size, that has an edge in common with every element of \({\mathcal {F}}\). In Keller and Perles (Discrete Comput Geom 60(1):1–8, 2018) we gave an explicit description of all blockers for the family of simple (i.e., non-crossing) Hamiltonian paths (SHPs) in G in the ‘even’ case \(|V(G)|=2m\). It turned out that all the blockers are simple caterpillar trees of a certain class. In this paper we give an explicit description of all blockers for the family of SHPs in the ‘odd’ case \(|V(G)|=2m-1\). In this case, the structure of the blockers is more complex, and in particular, they are not necessarily simple. Correspondingly, the proof is more complicated.



  1. 1.
    Brass, P., Károlyi, G., Valtr, P.: A Turán-type extremal theory of convex geometric graphs. In: Aronov, B., et al. (eds.) Discrete Computational Geometry. Algorithms and Combinatorics, vol. 25, pp. 275–300. Springer, Berlin (2003)Google Scholar
  2. 2.
    Capoyleas, V., Pach, J.: A Turán-type theorem on chords of convex polygons. J. Comb. Theory Ser. B 56(1), 9–15 (1992)CrossRefGoogle Scholar
  3. 3.
    Harary, F., Schwenk, A.J.: The number of caterpillars. Discrete Math. 6, 359–365 (1973)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Keller, C., Perles, M.A.: On the smallest sets blocking simple perfect matchings in a convex geometric graph. Isr. J. Math. 187, 465–484 (2012)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Keller, C., Perles, M.A.: Blockers for simple Hamiltonian paths in convex geometric graphs of even order. Discrete Comput. Geom. 60(1), 1–8 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Kupitz, Y.S.: Extremal Problems of Combinatorial Geometry. Aarhus University Lecture Notes Series, vol. 53. Aarhus Universitet, Aarhus (1979)Google Scholar
  7. 7.
    Kupitz, Y.S., Perles, M.A.: Extremal theory for convex matchings in convex geometric graphs. Discrete Comput. Geom. 15(2), 195–220 (1996)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Computer ScienceAriel UniversityArielIsrael
  2. 2.Einstein Institute of MathematicsHebrew UniversityJerusalemIsrael

Personalised recommendations